R.R. Rakhimov1, A.A. Izmaylov1, A.V. Sultanbayev1, K.V. Menshikov1,2, A.F. Nasretdinov1, Sh.I. Musin1, I.A. Sharifgaleev1
1Republican Clinical Oncology Dispensary, Ufa
2Bashkir State Medical University, Ufa
Rakhimov Radmir R. ― Cand. of Sci. (Med.), Oncologist of the Department of antitumor drug therapy of the Republican Clinical Oncology Dispensary
73/1 Oktyabrya Ave., Ufa, 450054, Russian Federation, e-mail: firstname.lastname@example.org, ORCID ID: 0000-0002-2488-597X
Abstract. Therapy with immune checkpoint inhibitors is extremely effective, but various side effects are associated with these drugs. Toxicity from the gastrointestinal tract, liver or pancreas is becoming more common. There are various reports of rare side effects leading to significant clinical and prognostic effects. We conducted a review of literature sources among publications in the PubMed system on the topic of desirable phenomena in the stomach wall during therapy with checkpoint inhibitors. This article will describe cases of gastritis, celiac disease, acquired hemophilia, paresis of the stomach, which were caused by checkpoint inhibitors. We also described our own clinical case of gastritis in a patient with metastatic melanoma who received nivolumab 480 mg. The patient underwent endoscopy with a biopsy of the gastric mucosa, computed tomography of the abdominal organs, positron emission tomography of the body. The clinical picture of gastritis in this patient did not differ from infiltrative gastric cancer. However, pathology report was high-intensity gastritis. Awareness of doctors about this side effect can help cancer patients. All this was done so that doctors could timely and correctly identify undesirable phenomena of checkpoint inhibitors, and start their treatment in a timely manner.
Key words: checkpoint inhibitors, nivolumab, ipilimumab, pembrolizumab, gastritis, stomach ulcer, gastric cancer, gastroparesis, celiac disease.